Anxiety Home > Limbitrol Overdose
Potentially serious effects may occur if you take too much Limbitrol. Overdose symptoms may include seizures, an irregular heart rhythm, and hallucinations. Overdosing can also lead to coma or loss of life. An overdose is especially life-threatening if the medication is combined with alcohol or other drugs. Treatment for a Limbitrol overdose may include "pumping the stomach," taking certain medicines, or receiving supportive care.
Limbitrol® (chlordiazepoxide and amitriptyline) is a prescription medication approved to treat depression that is associated with anxiety. It contains two medications: a benzodiazepine (chlordiazepoxide) and a tricyclic antidepressant (amitriptyline). As with all medicines, it is possible for a person to take too much Limbitrol. The specific effects of a Limbitrol overdose (and the severity of such effects) will vary, depending on several factors, including how much Limbitrol was taken and whether it was taken with other medications, drugs, or alcohol.
Some of the more serious symptoms of a Limbitrol overdose include:
- An irregular heart rhythm (arrhythmia)
- Low blood pressure (hypotension)
- Loss of life.
Other symptoms include:
- Concentration problems
- Dilated (wide open) pupils
- Overactive reflexes
- Rigid muscles
- Low body temperature (hypothermia)
Life-threatening overdose symptoms are more likely to occur if Limbitrol is combined with alcohol or other medications. The most dangerous effects of a Limbitrol overdose are usually due to the amitriptyline component, as all tricyclic antidepressants can be dangerous in an overdose.